My father is a heart patient and also has a problem with high sugar. But two weeks before his BP level and sugar level dropped a lot and he started feeling very low with some kind of palpitation. After some prescription his BP level and sugar are normal, but the problem of palpitation is still there. To whom should I consult for him?
Sorry to hear about your father. When you say heart patient I assume he has had a blockage to the artery supplying the heart (coronary artery disease) or has had a heart attack (myocardial infarction). In diabetes management, the duration of diabetes and the level of control in the past is very important for present management as well. Heart patients will be generally prescribed BP (blood pressure) reduction tablets (Amlodipine, Losartan, Telmisartan), cholesterol lowering tablets (Simvastatin, Atorvastatin), blood thinner tablet (Aspirin, Clopidogrel), and heart rate reduction tablet (Beta-blockers - Atenolol, Nebivolol, Bisoprolol). The cause of your father's symptoms has to be found out. Low BP can be caused by high heart rates and palpitation (arrhythmia). In such a scenario, your father has to be reviewed by his cardiologist, to see if there is a trigger like decreased blood supply (ischemia) or salt imbalance (electrolyte abnormality) and adjust the medications (both BP and heart rate medication). A low sugar will usually raise heart rate and BP, but here the BP had fallen so low sugar (hypoglycemia) may not be the cause of these symptoms. One thing you might like to keep in mind is that if someone is on B-blocker, his heart rate will not go up during hypoglycemia. So the cause of low sugar remains unexplained. A review of his diabetic management viz. timing of diet intake, dosage of insulin, medications, timing of medicines, type of insulin have to be reviewed to find the cause. A simple and common reason would be that he could have reduced his food intake or avoided it altogether due to his heart symptoms on that day, resulting in low blood sugar. Now coming to his present symptom of palpitation, as his sugar level is normal range (as per your information), it seems unlikely that his diabetes could be the cause of his palpitations. So my advice is to recheck his blood sugar both fasting and post-food two to three times to confirm the absence of low sugar, and to review the heart condition and medication with his cardiologist. A point of note is that if your father is quite elderly, has been a long-term diabetic, has other co-existing medical conditions like kidney dysfunction, mobility issues it is better to go for a medium control of diabetes rather than very tight control of blood sugar levels. I hope this helps.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. have gone through the report that you have provided. He is having the tachycardia-bradycardia syndrome.
In this case, the pacemaker avoids his bradycardia episodes only.
For his tachycardia episodes, drugs can be given. Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.